Alert archive / Minnesota / Small Craft Advisories in 2010

Small Craft Advisory 21, NWS Duluth, MN

May 6, 2010

NWS Duluth, MN issued this small craft advisory at May 6, 2010, 4:05 PM CDT. It took effect at May 7, 2010, 6:00 AM CDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
May 6, 2010, 4:05 PM CDT (21:05 UTC)
In effect from
May 7, 2010, 6:00 AM CDT
Expired
May 8, 2010, 3:27 PM CDT
In force
33 hr
Issued by
NWS Duluth, MN

The text

As transmitted, in the capitals the NWS used until 2016.

558 
WHUS73 KDLH 062105
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
405 PM CDT THU MAY 6 2010

LSZ121-144>148-070900-
/O.NEW.KDLH.SC.Y.0021.100507T1100Z-100508T1800Z/
BAYFIELD TO OAK POINT WI-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
405 PM CDT THU MAY 6 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 1 PM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO 1 PM CDT
SATURDAY. 

STRONG NORTHEAST WINDS AND HIGH WAVES WILL CREATE HAZARDOUS
BOATING CONDITIONS FOR SMALL CRAFT ACROSS WESTERN LAKE SUPERIOR
FROM FRIDAY MORNING THROUGH EARLY SATURDAY AFTERNOON FROM TWO
HARBORS TO DULUTH TO SAXON HARBOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ140>143-070900-
/O.NEW.KDLH.SC.Y.0021.100507T1100Z-100508T1100Z/
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-
405 PM CDT THU MAY 6 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 6 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO 6 AM CDT
SATURDAY. 

STRONG NORTHEAST WINDS AND HIGH WAVES WILL CREATE HAZARDOUS
BOATING CONDITIONS FOR SMALL CRAFT ACROSS WESTERN LAKE SUPERIOR
FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT FROM GRAND PORTAGE
TO TWO HARBORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

BERDES
7 follow-up statements
329 
WHUS73 KDLH 070249
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
949 PM CDT THU MAY 6 2010

LSZ121-144>148-071030-
/O.CON.KDLH.SC.Y.0021.100507T1100Z-100508T1800Z/
BAYFIELD TO OAK POINT WI-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
949 PM CDT THU MAY 6 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO
1 PM CDT SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO 1 PM
CDT SATURDAY FROM TWO HARBORS...TO DULUTH...TO SAXON HARBOR.

STRONG NORTHEAST WINDS OF UP TO 25 KNOTS...WITH GUSTS TO 30
KNOTS...WILL GENERATE HIGH WAVES OF UP TO 9 FEET ACROSS WESTERN
LAKE SUPERIOR FROM FRIDAY MORNING THROUGH EARLY SATURDAY
AFTERNOON. THE HIGH WINDS AND WAVES WILL CREATE HAZARDOUS BOATING
CONDITIONS FOR SMALL CRAFT VENTURING ONTO LAKE SUPERIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ140>143-071030-
/O.CON.KDLH.SC.Y.0021.100507T1100Z-100508T1100Z/
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-
949 PM CDT THU MAY 6 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO
6 AM CDT SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO 6 AM
CDT SATURDAY FROM GRAND PORTAGE TO TWO HARBORS.

STRONG NORTHEAST WINDS OF UP TO 20 KNOTS...WITH GUSTS TO 25
KNOTS...WILL GENERATE HIGH WAVES OF UP TO 8 FEET ACROSS WESTERN
LAKE SUPERIOR FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT. THE
HIGH WINDS AND WAVES WILL CREATE HAZARDOUS BOATING CONDITIONS FOR
SMALL CRAFT VENTURING ONTO LAKE SUPERIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DAP
725 
WHUS73 KDLH 070847
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
347 AM CDT FRI MAY 7 2010

LSZ121-144>148-071700-
/O.EXT.KDLH.SC.Y.0021.100507T1100Z-100508T1500Z/
BAYFIELD TO OAK POINT WI-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
347 AM CDT FRI MAY 7 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM CDT
SATURDAY. 

STRONG SUSTAINED NORTHEAST WINDS UP TO 25 KNOTS...WITH GUSTS TO 30
KNOTS...WILL GENERATE STEEP WAVES UP TO 8 FEET ACROSS WESTERN LAKE
SUPERIOR LATE THIS MORNING THROUGH LATE SATURDAY MORNING. THE
HIGH WINDS AND WAVES WILL CREATE HAZARDOUS BOATING CONDITIONS FOR
SMALL CRAFT VENTURING ONTO LAKE SUPERIOR. MARINERS ARE URGED TO
EXERCISE EXTREME CAUTION DURING THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ140>143-071700-
/O.EXT.KDLH.SC.Y.0021.100507T1100Z-100508T0900Z/
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-
347 AM CDT FRI MAY 7 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT
SATURDAY. 

EXPECT GUSTY NORTHEAST WINDS UP TO 25 KNOTS...WITH STEEP WAVES UP
TO 7 FEET ACROSS WESTERN LAKE SUPERIOR LATE THIS MORNING THROUGH
EARLY SATURDAY MORNING. THE HIGH WINDS AND WAVES WILL CREATE
HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT VENTURING ONTO LAKE
SUPERIOR. MARINERS ARE URGED TO EXERCISE EXTREME CAUTION DURING
THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TENTINGER
773 
WHUS73 KDLH 072041
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
341 PM CDT FRI MAY 7 2010

LSZ121-146>148-080900-
/O.EXT.KDLH.SC.Y.0021.000000T0000Z-100508T2100Z/
BAYFIELD TO OAK POINT WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
341 PM CDT FRI MAY 7 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT
SATURDAY. 

STRONG SUSTAINED NORTHEAST WINDS UP TO 25 KNOTS...WITH GUSTS TO
30 KNOTS...WILL GENERATE WAVES OF 6 TO 10 FEET ACROSS WESTERN LAKE
SUPERIOR LATE THIS AFTERNOON THROUGH SATURDAY AFTERNOON FROM PORT
WING TO SAXON HARBOR. THE HIGH WINDS AND WAVES WILL CREATE
HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT VENTURING ONTO LAKE
SUPERIOR. MARINERS ARE URGED TO EXERCISE EXTREME CAUTION DURING
THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ144-145-080900-
/O.CON.KDLH.SC.Y.0021.000000T0000Z-100508T1500Z/
TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI-
341 PM CDT FRI MAY 7 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SATURDAY. 

STRONG SUSTAINED NORTHEAST WINDS UP TO 25 KNOTS...WITH GUSTS TO
30 KNOTS...WILL GENERATE WAVES OF 5 TO 9 FEET ACROSS WESTERN LAKE
SUPERIOR LATE THIS AFTERNOON THROUGH LATE SATURDAY MORNING FROM
TWO HARBORS TO PORT WING. THE HIGH WINDS AND WAVES WILL CREATE
HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT VENTURING ONTO LAKE
SUPERIOR. MARINERS ARE URGED TO EXERCISE EXTREME CAUTION DURING
THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ140>143-080900-
/O.CON.KDLH.SC.Y.0021.000000T0000Z-100508T0900Z/
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-
341 PM CDT FRI MAY 7 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY.

EXPECT GUSTY NORTHEAST WINDS UP TO 25 KNOTS...WITH WAVES OF 4 TO
8 FEET ACROSS WESTERN LAKE SUPERIOR LATE THIS AFTERNOON THROUGH
LATE TONIGHT FROM GRAND PORTAGE TO TWO HARBORS. THE HIGH WINDS
AND WAVES WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT
VENTURING ONTO LAKE SUPERIOR. MARINERS ARE URGED TO EXERCISE
EXTREME CAUTION DURING THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 25 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL
CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
339 
WHUS73 KDLH 080313
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
1013 PM CDT FRI MAY 7 2010

LSZ144-145-080930-
/O.CON.KDLH.SC.Y.0021.000000T0000Z-100508T1500Z/
TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI-
1013 PM CDT FRI MAY 7 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SATURDAY
FOR THE PORTION OF WESTERN LAKE SUPERIOR FROM TWO HARBORS TO
DULUTH TO PORT WING.

SUSTAINED NORTHEAST WINDS OF UP TO 25 KNOTS WILL GENERATE WAVES OF
UP TO 8 FEET ACROSS THE HEAD OF THE LAKES OVERNIGHT. THE WAVES
WILL GRADUALLY SUBSIDE AS WINDS DECREASE SATURDAY MORNING. THE
HIGH WINDS AND WAVES WILL CREATE HAZARDOUS BOATING CONDITIONS FOR
SMALL CRAFT VENTURING ONTO LAKE SUPERIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ140>143-080900-
/O.CON.KDLH.SC.Y.0021.000000T0000Z-100508T0900Z/
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-
1013 PM CDT FRI MAY 7 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY
FOR THE PORTION OF WESTERN LAKE SUPERIOR FROM GRAND PORTAGE TO TWO
HARBORS. 

GUSTY NORTHEAST TO NORTH WINDS OF AROUND 20 KNOTS WILL GRADUALLY
DECREASE AS THE NIGHT WEARS ON. THE STRONG NORTHERLY WINDS WILL
GENERATE WAVES OF UP TO 8 FEET FOR A TIME...BEFORE SUBSIDING LATER
TONIGHT. THE HIGH WINDS AND WAVES WILL CREATE HAZARDOUS BOATING
CONDITIONS FOR SMALL CRAFT VENTURING ONTO LAKE SUPERIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 25 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ121-146>148-080930-
/O.CON.KDLH.SC.Y.0021.000000T0000Z-100508T2100Z/
BAYFIELD TO OAK POINT WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
1013 PM CDT FRI MAY 7 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SATURDAY
FOR THE PORTION OF LAKE SUPERIOR FROM PORT WING TO SAXON HARBOR.

STRONG SUSTAINED NORTHEAST WINDS UP TO 25 KNOTS...WITH GUSTS TO
30 KNOTS...WILL GENERATE WAVES OF 6 TO 10 FEET ACROSS WESTERN
LAKE SUPERIOR TONIGHT THROUGH SATURDAY AFTERNOON. THE HIGH WINDS
AND WAVES WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT
VENTURING ONTO LAKE SUPERIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DAP
972 
WHUS73 KDLH 080848
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
348 AM CDT SAT MAY 8 2010

LSZ140>143-081000-
/O.CAN.KDLH.SC.Y.0021.000000T0000Z-100508T0900Z/
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-
348 AM CDT SAT MAY 8 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LSZ144-145-081500-
/O.CON.KDLH.SC.Y.0021.000000T0000Z-100508T1500Z/
TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI-
348 AM CDT SAT MAY 8 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

NORTH WINDS AROUND 15 KNOTS...WITH GUSTS AROUND 25 KNOTS WILL
CONTINUE THIS MORNING...SUBSIDING THROUGH THE DAY. WAVES WILL
REMAIN ELEVATED THIS MORNING...THEN DECREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 15 TO 25 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ121-146>148-081700-
/O.CON.KDLH.SC.Y.0021.000000T0000Z-100508T2100Z/
BAYFIELD TO OAK POINT WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
348 AM CDT SAT MAY 8 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

STRONG SUSTAINED NORTHEAST WINDS AROUND 20 KNOTS...WITH GUSTS TO 30
KNOTS...WILL GENERATE WAVES OF 6 TO 9 FEET ACROSS WESTERN LAKE
SUPERIOR THIS MORNING...WITH WINDS AND WAVES GRADUALLY DECREASING
BY LATE MORNING INTO THE AFTERNOON. THE HIGH WINDS AND WAVES WILL
CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT VENTURING ONTO
LAKE SUPERIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MELDE
090 
WHUS73 KDLH 081442
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
942 AM CDT SAT MAY 8 2010

LSZ144-145-081545-
/O.CAN.KDLH.SC.Y.0021.000000T0000Z-100508T1500Z/
TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI-
942 AM CDT SAT MAY 8 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LSZ121-146>148-082100-
/O.CON.KDLH.SC.Y.0021.000000T0000Z-100508T2100Z/
BAYFIELD TO OAK POINT WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
942 AM CDT SAT MAY 8 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
385 
WHUS73 KDLH 082027
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
327 PM CDT SAT MAY 8 2010

LSZ121-146>148-082130-
/O.CAN.KDLH.SC.Y.0021.000000T0000Z-100508T2100Z/
BAYFIELD TO OAK POINT WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
327 PM CDT SAT MAY 8 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at May 6, 3:11 PM CDT, 54 minutes earlier.

Area forecast discussion, May 6, 3:11 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
311 PM CDT THU MAY 6 2010

.DISCUSSION...
LOW PRESSURE FROM COLORADO WILL REACH THE OHIO VALLEY LATE FRIDAY.
A SECONDARY LOW...A REFLECTION OF A STRONG SHORT WAVE ALOFT...WILL
APPROACH FROM SOUTH DAKOTA AND BE ABSORBED BY THE OHIO VALLEY LOW
FRIDAY EVENING. THIS SHORT WAVE AND SECONDARY LOW WILL BRING DEEP
COLD AIR FROM WESTERN ONTARIO DOWN LAKE SUPERIOR TOWARD OUR AREA.
RAIN ASSOCIATED WITH THE SECONDARY LOW WILL SPREAD ACROSS OUR AREA
TONIGHT...AND MIX AT TIMES WITH SNOW...OFF AND ON...AS TEMPERATURES
FALL FRIDAY AFTERNOON. A MIX OR CHANGEOVER TO WET SNOW COULD
ACCUMULATE 2 TO 4 INCHES ACROSS THE BRAINERD LAKES AREA EAST
THROUGH THE DULUTH AREA AND UPPER SAINT CROIX VALLEY EASTWARD
THROUGH MUCH OF NORTHWEST WISCONSIN BY SATURDAY MORNING. THE SHORT
WAVE AND ITS ASSOCIATED SURFACE LOW WILL BOTH MOVE RAPIDLY
EAST...TAKING THE CHILLY AIR AND MIXED PRECIPITATION WITH THEM.
HIGH PRESSURE FRON THE NORTHERN PLAINS WILL BUILD OVER OUR AREA
SATURDAY NIGHT AND SUNDAY.

.EXTENDED...SUNDAY NIGHT THROUGH THURSDAY.
THE EXTENDED FORECAST PERIOD CONTINUES TO LOOK UNSETTLED...AT LEAST
MONDAY NIGHT THROUGH TUESDAY NIGHT WHEN MOST OF THE MODELS SHOW A
LOW PRESSURE SYSTEM LIFTING NEWD ACROSS THE UPPER MIDWEST...BRINGING
RAIN TO MUCH OF THE REGION. THERE ARE SOME DIFFERENCES BETWEEN THE
MODELS WITH THE GEM AND GFS BRINGING RAIN MAINLY TO THE SOUTHERN
HALF OF OUR CWA...WHILE THE DGEX KEEPS ALL THE RAIN TO THE SOUTH OF
OUR CWA...AND THE ECMWF TAKES THE PRECIP ALL THE WAY UP ACROSS OUR
NRN ZONES. HPC IS FOLLOWING THE ECMWF SOLUTION...SO FOR
CONSISTENCY...WE WILL ALSO. HOWEVER THIS EVENT WILL NEED TO BE
MONITORED FOR MODEL TRENDS...ESPECIALLY PRECIP FIELDS IN THE ECMWF.
BY WEDNESDAY NIGHT AND THURSDAY...MOST OF THE MEDIUM RANGE MODELS
SHOW DRY CONDITIONS...EXCEPT FOR AGAIN THE ECMWF WHICH SHOWS
SCATTERED PRECIP CONTINUING ACROSS THE NORTHLAND.

.AVIATION...05/06/18Z ISSUANCE...
AREAS OF CLOUDS WITH HIGH MVFR AND LOW VFR CIGS WILL CONTINUE TO
AFFECT THE NORTHLAND THROUGH TONIGHT...SCATTERING OUT FROM TIME TO
TIME ESPECIALLY AROUND LAKE SUPERIOR. CLOUD COVER WILL INCREASE
LATE TONIGHT AND FRIDAY MORNING AS LOW PRESSURE APPROACHES FROM
THE WEST. LIGHT RAIN WILL SPREAD ACROSS OUR SRN ZONES BY
MORNING...ALTHOUGH VSBYS SHOULD REMAIN MAINLY VFR.

&&

.POINT TEMPS/POPS...
DLH  37  43  31  50 /  40  80  70  10
INL  40  44  34  48 /  20  40  20  10
BRD  39  40  32  52 /  80  90  70  10
HYR  39  43  31  49 /  50  90  80  10
ASX  38  42  33  46 /  20  80  80  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

SHORT TERM...EOM
EXTENDED....BERDES
AVIATION...LONKA
Hazardous weather outlook, May 6, 4:11 AM CDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
411 AM CDT THU MAY 6 2010

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-071030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
411 AM CDT THU MAY 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND
NORTHWESTERN WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERAL INCHES OF WET SNOW IS EXPECTED FROM FRIDAY MORNING
THROUGH MIDDAY ON SATURDAY. THE PRECIPITATION WILL START OUT AS
RAIN...THEN GRADUALLY MIX WITH AND CHANGE OVER TO SNOW DURING THE
DAY ON FRIDAY. EXACT SNOW ACCUMULATIONS AND THE TIMING OF THE
CHANGEOVER FROM RAIN TO SNOW ARE STILL UNCERTAIN. THIS LATE
SEASON SNOWFALL HAS THE POTENTIAL TO CAUSE SLICK ROADS AND TO PUT
A STRAIN ON POWER LINES AND TREE LIMBS. PLEASE MONITOR LATER
FORECASTS FOR ADDITIONAL DETAILS.

PATCHY FROST IS POSSIBLE LATE SATURDAY NIGHT AND EARLY SUNDAY
MORNING AS TEMPERATURES FALL TO THE UPPER 20S TO LOWER 30S.
GARDENERS SHOULD BE PREPARED TO COVER SENSITIVE PLANTS OR BRING
THEM INDOORS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LSZ121-140>148-071030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
411 AM CDT THU MAY 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

INCREASING NORTHEASTERLY WINDS AND BUILDING WAVES MAY REQUIRE A SMALL
CRAFT ADVISORY TO BE ISSUED EARLY FRIDAY MORNING FOR MINNESOTA AND
WISCONSIN NEARSHORE WATERS. PLEASE MONITOR THE LATEST MARINE
FORECASTS FOR FURTHER DETAILS.

04

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, May 6, 3:26 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
326 PM CDT THU MAY 6 2010

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-070830-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA...
BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...WALKER...
GRAND RAPIDS...PINE RIVER...BRAINERD...HILL CITY...AITKIN...
DULUTH...CLOQUET...HINCKLEY...SUPERIOR...WASHBURN...ASHLAND...
HURLEY...GRANTSBURG...SPOONER...HAYWARD...PHILLIPS
326 PM CDT THU MAY 6 2010

...LATE SEASON ACCUMULATING SNOW EXPECTED FRIDAY AFTERNOON/EVENING...

A POTENT LOW PRESSURE SYSTEM COMBINED WITH UNUSUALLY COLD AIR FOR
MAY WILL PRODUCE ACCUMULATING SNOW OVER A LARGE PORTION OF THE
NORTHLAND. THE PRECIPITATION WILL BEGIN AS RAIN LATE TONIGHT INTO
FRIDAY MORNING...AND MIX WITH...THEN CHANGE OVER TO SNOW LATE
FRIDAY AFTERNOON INTO EARLY EVENING. AMOUNTS WILL GENERALLY BE IN
THE 2 TO 4 INCH RANGE ALONG AND SOUTH OF THE HIGHWAY 2 CORRIDOR.
THE SNOW WILL MAINLY ACCUMULATE ON GRASSY SURFACES DURING THE
AFTERNOON HOURS...THOUGH SLICK SPOTS MAY DEVELOP ON ROADWAYS
TOWARDS SUNSET. THE SNOW WILL END BY SUNRISE ON SATURDAY.

LONKA/EOM/BERDES

Nearby

Small Craft Advisories in Minnesota, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.